Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 22, NWS Norman, OK

April 29, 2021Carter County, Johnston County, Murray County, Oklahoma

NWS Norman, OK issued this river flood advisory at Apr 29, 2021, 10:40 PM CDT for Carter County, Johnston County, Murray County, Oklahoma. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2021, 10:40 PM CDT (03:40 UTC)
Expired
Apr 30, 2021, 8:07 AM CDT
In force
9 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Carter County, OK, Johnston County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 113 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Washita River near Dickson (DURO2).

Action stage
24 ft
Minor stage
27 ft
Moderate stage
29 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07331000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

901 
WGUS84 KOUN 300340 RRA
FLSOUN

Flood Advisory
National Weather Service Norman OK
1040 PM CDT Thu Apr 29 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Washita River near Dickson affecting Johnston, Carter and Murray 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC019-069-099-301545-
/O.NEW.KOUN.FL.Y.0022.210430T0340Z-210430T1800Z/
/DURO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1040 PM CDT Thu Apr 29 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Washita River near Dickson.
* From this evening to Friday afternoon.
* At 9:30 PM CDT Thursday the stage was 25.7 feet.
* Action stage is 24.0 feet.
* Flood stage is 27.0 feet.
* Forecast...The Washita River is expected to fall to 10.7 feet 
  Tuesday evening.
* Impact...At 26.0 feet, Flood depths of about a foot extend along 
  the Washita River in Murray... Carter... and Johnston counties. 
  Over 2 thousand acres of bottomlands between Rock Creek near 
  Dougherty and Lake Texoma are covered... with flood depths up to 6 
  feet in low places. Any flooding on tributary creeks is increased 
  by backwater from the river.


&&

LAT...LON 3451 9720 3451 9710 3427 9694 3426 9670
      3418 9670 3418 9700

$$

JP
1 follow-up statement
045 
WGUS84 KOUN 301307
FLSOUN

Flood Advisory
National Weather Service Norman OK
807 AM CDT Fri Apr 30 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Washita River near Dickson affecting Johnston, Carter and Murray 
  Counties.

OKC019-069-099-301415-
/O.CAN.KOUN.FL.Y.0022.000000T0000Z-210430T1307Z/
/DURO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
807 AM CDT Fri Apr 30 2021

...The Flood Advisory for the Washita River near Dickson has been 
cancelled...

The Flood Advisory is cancelled for
  the Washita River near Dickson.
* At 7:30 AM CDT Friday the stage was 20.1 feet.
* Flood stage is 27.0 feet.
* Forecast...The Washita River is expected to fall to 10.6 feet 
  early Wednesday morning.


&&

LAT...LON 3451 9720 3451 9710 3427 9694 3426 9670
      3418 9670 3418 9700

$$

MAD

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 29, 7:20 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 29, 7:20 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Norman OK
720 PM CDT Thu Apr 29 2021

...New AVIATION...

.SHORT TERM...
(This evening through Friday)
Issued at 108 PM CDT Thu Apr 29 2021

Short term forecast is for mild weather overall through tomorrow.

Widely scattered remnant showers will continue along and near the
Red River through tonight as the cut off low meanders across Texas.
Cloud cover will moderate high and low temperatures across the
southern half of our forecast area. Expect more clearing tomorrow,
especially across the northern half of Oklahoma.

Day

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 259 PM CDT Thu Apr 29 2021

The upper-level cutoff low that caused the wet weather of the past
couple of days has drifted over the state of Chihuahua, Mexico. It
is expected to remain there until Saturday night, when it begins
to move northeast to join with the Westerlies. As it moves across
Texas Saturday night and Sunday, rain chances will pivot from
southern Oklahoma/north Texas into central and eastern Oklahoma.

Right behind the departing low will be a shortwave trough in the
upper-air flow. This wave, combined with a surface low over
Oklahoma or north Texas, will bring a chance for more substantial
convection Monday afternoon into Monday night, mainly over the
southeast quadrant of Oklahoma. There appear to be capping issues,
but we will have to see how that works out as more-detailed
information becomes available. Some forecast soundings suggest
that strong elevated convection could occur over at least central
Oklahoma on Monday...but again, additional detail will be helpful.

After the wave passes off to the east, the ECMWF shows ridging
aloft developing over the southern Plains, with warm, dry
conditions. The GFS shows northwest-flow convection with a fairly
strong upper-level shortwave trough toward Thursday. Our forecast
favors the ECMWF perspective, but does allow for the possibility
of the other outcome.

&&

.AVIATION...
(00Z TAFS)
Issued at 717 PM CDT Thu Apr 29 2021

Skies will gradually begin to clear from north to south over most
of the region overnight, although a few mid to high clouds will
remain near and south of the Red River. Winds will generally
remain northeasterly overnight becoming a bit more easterly after
15Z Fri.

&&

.UPPER AIR...
Issued at 259 PM CDT Thu Apr 29 2021

No upper air flights are currently planned for today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  51  76  54  73 /  10  10  10  20
Hobart OK         49  76  52  74 /  10  10  10  20
Wichita Falls TX  54  76  57  73 /  20  10  30  40
Gage OK           44  78  49  80 /   0   0   0   0
Ponca City OK     48  77  51  77 /   0   0   0  10
Durant OK         57  76  56  72 /  30  20  20  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...14
LONG TERM....23
AVIATION...03
Hazardous weather outlook, Apr 29, 12:23 PM CDT, 10 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1223 PM CDT Thu Apr 29 2021

OKZ004>048-050>052-TXZ083>090-301215-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1223 PM CDT Thu Apr 29 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.River Flooding...
Recent heavy rainfall will result in higher flow rates on creeks,
streams and rivers, especially across parts of south central and
southeast Oklahoma.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.River Flooding...
Recent heavy rainfall will result in river flooding for some
locations across south central and southeast Oklahoma.

.Thunderstorms...
There is a chance for thunderstorms late Saturday into Sunday,
primarily across eastern and south central Oklahoma.

Additional thunderstorms, including some strong to severe, are
possible Monday into Tuesday of next week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.